Opuscula Math. 40, no. 2 (2020), 241-270
https://doi.org/10.7494/OpMath.2020.40.2.241

 
Opuscula Mathematica

Asymptotic expansion of large eigenvalues for a class of unbounded Jacobi matrices

Ayoub Harrat
El Hassan Zerouali
Lech Zielinski

Abstract. We investigate a class of infinite tridiagonal matrices which define unbounded self-adjoint operators with discrete spectrum. Our purpose is to establish the asymptotic expansion of large eigenvalues and to compute two correction terms explicitly.

Keywords: tridiagonal matrix, band matrix, unbounded self-adjoint operator, discrete spectrum, large eigenvalues, asymptotics.

Mathematics Subject Classification: 47B25, 47B36, 15A18.

Full text (pdf)

  1. A. Boutet de Monvel, L. Zielinski, Explicit error estimates for eigenvalues of some unbounded Jacobi matrices, Spectral Theory, Mathematical System Theory, Evolution Equations, Differential and Difference Equations: IWOTA10, Oper. Theory Adv. Appl., vol. 221, Birkhäuser Verlag, Basel, 2012, pp. 187-215.
  2. A. Boutet de Monvel, L. Zielinski, Asymptotic behaviour of large eigenvalues of a modified Jaynes-Cummings model, [in:] E. Khruslov, L. Pastur, D. Shepelsky (eds), Spectral Theory and Differential Equations, Amer. Math. Soc. Transl. Ser. 2, vol. 233, Providence, RI, 2014, pp. 77-93.
  3. A. Boutet de Monvel, L. Zielinski, Asymptotic behaviour of large eigenvalues for Jaynes-Cummings type models, J. Spectr. Theory 7 (2017), 1-73.
  4. A. Boutet de Monvel, L. Zielinski, Oscillatory behavior of large eigenvalues in quantum Rabi models, International Mathematics Research Notices, doi.org/10.1093/imrn/rny294, (2019), see also arXiv:1711.03366. https://doi.org/10.1093/imrn/rny294
  5. A. Boutet de Monvel, L. Zielinski, On the spectrum of the quantum Rabi Models, Operator Theory: Advances and Applications, Birkhäuser, to appear.
  6. A. Boutet de Monvel, J. Janas, L. Zielinski, Asymptotics of large eigenvalues for a class of band matrices, Reviews in Mathematical Physics 25 (2013) 8, 1350013.
  7. A. Boutet de Monvel, S. Naboko, L.O. Silva, The asymptotic behaviour of eigenvalues of a modified Jaynes-Cummings model, Asymptot. Anal. 47 (2006) 3-4, 291-315.
  8. P.A. Cojuhari, J. Janas, Discreteness of the spectrum for some unbounded Jacobi matrices, Acta Sci. Math. (Szeged) 73 (2007) 3-4, 649-667.
  9. P. Djakov, B. Mityagin, Simple and double eigenvalues of the Hill operator with a two term potential, J. Approximation Theory 135 (2005) 1, 70-104.
  10. P. Djakov, B. Mityagin, Trace formula and spectral Riemann surfaces for a class of tri-diagonal matrices, J. Approximation Theory 139 (2006), 293-326.
  11. J. Edward, Spectra of Jacobi matrices, differential equations on the circle, and the su(1,1) Lie algebra, SIAM J. Math. Anal. 24 (2006) 3, 824-831.
  12. W.G. Faris, R.B. Lavine, Commutators and self-adjointness of Hamiltonian operators, Commun. Math. Phys. 35 (1974), 39-48.
  13. J. Janas, M. Malejki, Alternative approaches to asymptotic behaviour of eigenvalues of some unbounded Jacobi matrices, Comput. Appl. Math. 200 (2007), 342-356.
  14. J. Janas, S. Naboko, Infinite Jacobi matrices with unbounded entries: asymptotics of eigenvalues and the transformation operator approach, SIAM J. Math. Anal. 36 (2004) 2, 643-658.
  15. M. Malejki, Asymptotics of large eigenvalues for some discrete unbounded Jacobi matrices, Linear Algebra Appl. 431 (2009) 10, 1952-1970.
  16. M. Malejki, Asymptotics of the discrete spectrum for complex Jacobi matrices, Opuscula Math. 34 (2014) 1, 139-160.
  17. D. Masson, J. Repka, Spectral theory of Jacobi matrices in \(l^2(\mathbb{Z})\) the su(1,1) Lie algebra, SIAM J. Math. Anal. 22 (1991), 1131-1146.
  18. G.V. Rozenbljum, Near-similarity of operators and the spectral asymptotic behaviour of pseudodifferential operators on the circle, Trudy Maskov. Mat. Obshch 36 (1978), 59-84 [in Russian].
  19. G. Teschl, Jacobi Operators and Completely Integrable Nonlinear Lattices, Mathematical Surveys and Monographs, vol. 72, American Mathematical Society, Providence, RI, 2000.
  20. È.A. Tur, Jaynes-Cummings model: solution without rotating wave approximation, Optics and Spectroscopy 89 (2000) 4, 574-588.
  21. È.A. Tur, Jaynes-Cummings model without rotating wave approximation, arXiv:math-ph/0211055v1 (2002).
  22. È.A. Yanovich, Asymptotics of eigenvalues of an energy operator in a problem of quantum physics, [in:] J. Janas, P. Kurasov, A. Laptev, S. Naboko (eds), Operator Methods in Mathematical Physics OTAMP 2010, Bedlewo, Oper. Theory Adv. Appl. 227 (2013), 165-177.
  23. H. Volkmer, Error estimates for Rayleigh-Ritz approximations of eigenvalues and eigenfunctions of the Mathieu and spheroidal wave equation, Constr. Approx. 20 (2004) 1, 39-54.
  • Ayoub Harrat
  • ORCID iD https://orcid.org/0000-0003-4029-4827
  • Center of Mathematical Research of Rabat, Department of Mathematics, Mohammed V University of Rabat, P.O. Box 1014, Marocco
  • Laboratoire de Mathématiques Pures et Appliquées, Joseph Liouville EA 2597, Université du Littoral Côtte d'Opale, F-62228 Calais, France
  • Lech Zielinski (corresponding author)
  • ORCID iD https://orcid.org/0000-0002-7314-7586
  • Laboratoire de Mathématiques Pures et Appliquées, Joseph Liouville EA 2597, Université du Littoral Côtte d'Opale, F-62228 Calais, France
  • Communicated by P.A. Cojuhari.
  • Received: 2020-01-13.
  • Revised: 2020-01-27.
  • Accepted: 2020-01-27.
  • Published online: 2020-03-09.
Opuscula Mathematica - cover

Cite this article as:
Ayoub Harrat, El Hassan Zerouali, Lech Zielinski, Asymptotic expansion of large eigenvalues for a class of unbounded Jacobi matrices, Opuscula Math. 40, no. 2 (2020), 241-270, https://doi.org/10.7494/OpMath.2020.40.2.241

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.